Alert archive / Oklahoma / Flash Flood Warnings in 2000
Flash Flood Warning 17, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 25, 2000, 10:53 AM CDT for Canadian County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 25, 2000, 10:53 AM CDT (15:53 UTC)
- Expired
- Jun 25, 2000, 2:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Canadian County, OK
The radar
The Norman radar (KTLX), 78 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 567 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 251610 COR FFWOKC OKC017-251900- BULLETIN - EAS ACTIVATION REQUESTED ...CORRECTION TO UGC CODE... FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 1053 AM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN CANADIAN COUNTY IN CENTRAL OKLAHOMA * UNTIL 200 PM CDT * AT 1053 AM CDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WERE MOVING EASTWARD ACROSS NORTHWEST CANADIAN COUNTY. THIS AREA OF HEAVY RAIN ANSD THUNDERSTORMS WILL SPREAD INTO NORTHEASTERN CANADIAN COUNTY...WHERE FLOODING HAS ALREADY BEEN REPORTED IN THE PIEDMONT AREA. * LOCATIONS IN THE WARNING INCLUDE CALUMET...CONCHO...EL RENO... GEARY...OKARCHE AND PIEDMONT DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3554 9834 3551 9769 3573 9767 3573 9833 PURPURA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 4:28 AM CDT, 6 hours 25 minutes earlier.
Area forecast discussion, Jun 25, 4:28 AM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 345 AM CDT SUN JUN 25 2000 CONVECTION CONTINUES FROM OK/TX PANHANDLES INTO NWRN ZONES THIS MRNG. SAT LOOPS SHOW CLD TOPS GRDLY WARMING AND EXPECT THIS ACITIVTY TO DIE OUT LATER THIS MRNG. BNDRY FROM THIS ACTIVITY MAY LINGER THIS AFTN SO WILL CONTINUE WITH POPS CNTRL AND NORTH FOR TODAY. MAIN SHOW HOWEVER...WILL BE TONIGHT AND MONDAY. FNT NOW TAKING SHAPE OVER NRN PLAINS EXPECTED TO PUSH INTO NWRN KS AND ERN CO BY LATE AFTN AS STG S/W MOVES FROM MT INTO NRN AND CNTRL PLAINS. EXPECT TSTMS TO DVLP ALG THE FNT THIS AFTN AND EVE AS FNT ENCOUNTERS MOIST UNSTABLE AMS. ETA INDICATES STRENGTHENING LOW JET OVERNIGHT WITH CONTINUED FEED OF MOIST UNSTABLE AIR. AREA FROM KS INTO NRN OK WILL ALSO BE IN FAVORED RIGHT ENTRANCE REGION OF UPR JET. THUS EXPECT CONVECTIVE COMPLEX TO SUSTAIN ITSELF OVENIGHT. MODELS INDICATE FNT MOVING SWD THROUGH MUCH OF THE FA TONIGHT AND MONDAY. ACTUAL BNDRY WILL LIKELY MOVE THROUGH SOONER AND PUSH FRTHR SOUTH AIDED BY OUTFLO FROM CONVECTIVE COMPLEX. MODELS HAVE SIMILARITIES IN SHOWING HEAVIEST PRECIP ACRS SRN KS INTO NRN OK BUT DIFFER ON DETAILS. WITH FLASH FLOOD GUIDANCE VALUES FAIRLY LOW IN NCNTRL OK THINK THRT OF HEAVY RAINFALL REACHING NRN ZONES IS HIGH ENUF TO WARRANT FFA FOR TONIGHT. FNTL BNDRY SHUD PUSH THROUGH THE AREA MONDAY WITH CONTINUED THRT OF SHOWERS AND TSTMS. FCSTID = 2 OKC 92 67 83 66 / 10 60 70 30 HBR 99 67 85 65 / 20 50 60 30 SPS 99 73 88 68 / 10 30 50 30 GAG 93 63 77 60 / 30 80 40 20 PNC 94 65 80 63 / 20 80 60 20 DUA 91 73 87 68 / 10 30 40 30 .OUN... OK...FLASH FLOOD WATCH TONIGHT ZONES OKZ005>008...OKZ011>013. TX...NONE.
In the hours before
Special weather statement, Jun 25, 6:40 AM CDT, 4 hours 13 minutes before
OKZ004>048-050>052-TXZ083>090-251330- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 640 AM CDT SUN JUN 25 2000 THE THUNDERSTORM OUTLOOK CALLS FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS PORTIONS OF NORTHWEST AND NORTH CENTRAL OKLAHOMA. THE SLIGHT RISK AREA IS GENERALLY NORTH OF A LINE FROM WOODWARD TO FAIRVIEW TO PONCA CITY. DISCUSSION...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT LATE THIS AFTERNOON ACROSS PARTS OF NORTHERN AND CENTRAL KANSAS. BY LATE EVENING...THUNDERSTORMS ARE EXPECTED TO ENTER FAR NORTHERN OKLAHOMA. ALTHOUGH INSTABILITY WILL BE ON THE DECREASE...INCREASING LOW LEVEL WINDS MAY ALLOW FOR A FEW STORMS TO APPROACH SEVERE LEVELS. THE MAIN SEVERE WEATHER THREAT WILL BE STRONG WINDS. VERY HEAVY RAINFALL IS ALSO EXPECTED WITH THE THUNDERSTORMS OVERNIGHT. BECAUSE OF RECENT HEAVY RAINS ACROSS FAR NORTHERN OKLAHOMA...A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR PARTS OF NORTHWEST AND NORTH CENTRAL OKLAHOMA. ALFALFA...GARFIELD...GRANT...KAY...MAJOR...NOBLE...AND WOODS COUNTIES ARE INCLUDED IN THE FLASH FLOOD WATCH TONIGHT. FURTHERMORE...WIDELY SCATTERED STRONG THUNDERSTORMS OVER CENTRAL OKLAHOMA THIS MORNING ARE EXPECTED TO WEAKEN BY MID MORNING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...FREQUENT LIGHTNING... AND HAIL TO THE SIZE OF DIMES. SPOTTER GROUPS ACROSS NORTHWEST AND NORTH CENTRAL OKLAHOMA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATER THIS EVENING. 6
Local storm report, Jun 25, 8:21 AM CDT, 2 hours 32 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
821 AM CDT SUN JUN 25 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 AM 2 S CASHION OK FLOODING
06/25/00 KINGFISHER FLASH FLOODING OVER COUNTY
ROADS
0730 AM 1 E KINGFISHER OK FLOODING
06/25/00 KINGFISHER FLOODING UNDER RAILROAD
OVERPASS
0820 AM 2 N PIEDMONT HWYS 192 AND OK FLOODING
06/25/00 - CANADIAN WATER OVER THE ROADS
CWLocal storm report, Jun 25, 8:52 AM CDT, 2 hours 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
852 AM CDT SUN JUN 25 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 AM PIEDMONT 164ST OK FLOODING
06/25/00 CANADIAN ROAD INPASSABLE
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:12 AM CDT | Flash Flood Warning | OUN | Kingfisher, Oklahoma | 3 hr |
| Jun 25, 7:38 AM CDT | Flash Flood Warning | OUN | Canadian | 3 hr |
| Jun 25, 10:25 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 50 min |
| Jun 25, 10:53 AM CDT | Flash Flood Warning | OUN | Blaine | 3 hr |
| Jun 25, 12:30 PM CDT | Flash Flood Warning | OUN | Kingfisher | 3 hr |
| Jun 25, 2:27 PM CDT | Flash Flood Warning | OUN | Alfalfa | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.